Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 69, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jun 19, 2012, 10:13 AM CDT for Calcasieu Parish, Louisiana. It took effect at Jun 20, 2012, 1:00 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2012, 10:13 AM CDT (15:13 UTC)
- In effect from
- Jun 20, 2012, 1:00 PM CDT
- Expired
- Jun 21, 2012, 10:06 AM CDT
- In force
- 21 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 16 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
097 WGUS44 KLCH 191513 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1013 AM CDT TUE JUN 19 2012 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-200513- /O.NEW.KLCH.FL.W.0068.120621T0000Z-120624T0000Z/ /OTBL1.1.WT.120621T0000Z.120622T0000Z.120623T0000Z.NO/ 1013 AM CDT TUE JUN 19 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM WEDNESDAY EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM TUESDAY THE STAGE WAS 3.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 4.2 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$ LAC019-200513- /O.NEW.KLCH.FL.W.0069.120621T0000Z-120621T1200Z/ /LCHL1.1.WT.120621T0000Z.120621T0000Z.120621T0000Z.NO/ 1013 AM CDT TUE JUN 19 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * FROM WEDNESDAY EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM TUESDAY THE STAGE WAS 3.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW EVENING. * IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES. && LAT...LON 3030 9325 3024 9325 3024 9319 3025 9315 3030 9319 $$
2 follow-up statements
814 WGUS84 KLCH 201516 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1015 AM CDT WED JUN 20 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-210515- /O.EXT.KLCH.FL.W.0068.120620T1800Z-120625T1800Z/ /OTBL1.1.WT.120620T1800Z.120621T0000Z.120624T1800Z.NO/ 1015 AM CDT WED JUN 20 2012 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM WEDNESDAY THE STAGE WAS 3.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 4.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$ LAC019-210515- /O.EXT.KLCH.FL.W.0069.120620T1800Z-120622T1200Z/ /LCHL1.1.WT.120620T1800Z.120620T1800Z.120622T0000Z.NO/ 1015 AM CDT WED JUN 20 2012 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM WEDNESDAY THE STAGE WAS 3.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS AFTERNOON...THEN FLUCTUATE AROUND FLOOD STAGE THROUGH THURSDAY AFTERNOON. * IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES. && LAT...LON 3030 9325 3024 9325 3024 9319 3025 9315 3030 9319 $$
667 WGUS84 KLCH 211506 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1006 AM CDT THU JUN 21 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR SALT WATER BARRIER ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-220506- /O.EXT.KLCH.FL.W.0068.000000T0000Z-120624T1800Z/ /OTBL1.1.WT.120621T1300Z.120621T1800Z.120623T1800Z.NO/ 1006 AM CDT THU JUN 21 2012 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM THURSDAY THE STAGE WAS 4.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309 $$ LAC019-211536- /O.CAN.KLCH.FL.W.0069.000000T0000Z-120622T1200Z/ /LCHL1.N.WT.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1006 AM CDT THU JUN 21 2012 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * AT 9:00 AM THURSDAY THE STAGE WAS 3.7 FEET. * FLOOD STAGE IS 4.0 FEET. && LAT...LON 3030 9325 3024 9325 3024 9319 3025 9315 3030 9319 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jun 19, 6:52 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 19, 6:52 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
652 AM CDT TUE JUN 19 2012
.AVIATION...
SCATTERED SHOWERS MOVING ONSHORE OF SOUTHEAST TEXAS WITH ISOLATED
SHOWERS NOTED OVER SOUTHERN LOUISIANA. LOOKING FOR VFR WX OVER
MOST OF SOUTHERN LOUISIANA WITH MVFR/VFR FOR SE TEXAS DUE TO STORM
ACTVTY THRU THE DAY TODAY. STORMS WILL TRACK TO THE NW.
&&
.PREV DISCUSSION... /ISSUED 412 AM CDT TUE JUN 19 2012/
DISCUSSION...
LATEST SFC ANALYSIS CONTINUES TO SHOW WEAK TROF OFF THE SE TX/LA
COAST THIS MORNING...WITH A PREDOMINATE SE FLOW OVER THE REGION.
RADAR A LITTLE QUIETER THIS MORNING COMPARED TO YESTERDAY AT THIS
TIME...SHOWING ISO/SCT SHRA/TSRA OVER THE COASTAL WATERS...SE TX/S
LA. LIKE YESTERDAY...THE BEST MOISTURE/LIFT WILL BE OVER SE TX/SW
LA...WHERE THE HIGHEST POPS CONTINUE THIS MORNING INTO THE
AFTERNOON HOURS.
FOR WED INTO THE REMAINDER OF THE WEEK...THE SFC TROF AND MOISTURE
WILL CONTINUE TO MOVE FURTHER W INTO TX...WITH THE MID/UPPER RIDGE
BRINGING INCREASING SUBSIDENCE AND DRIER AIR ALOFT OVER THE
REGION. THIS WILL INHIBIT MOST CONVECTION FROM NE TO SW DURING
THE DAY WED...AND AREA WIDE BY THU INTO THE WEEKEND. WITH THIS WILL
COME AN INCREASE IN TEMPERATURES...EXPECTING MID/UPPER 90S BY THE
WEEKEND.
THE POTENTIAL FOR TROPICAL DEVELOPMENT CONTINUES OVER THE NW
CARIBBEAN INTO THE GULF LATER THIS WEEK INTO THE WEEKEND. THE
TROPICAL WAVE OVER THE NW CARIBBEAN HAS BECOME MORE CONSOLIDATED
THE LAST 12 HOURS. THE 00Z GFS/ECMWF CONTINUE TO SHOW VERY SLOW
DEVELOPMENT...KEEPING THE SYSTEM A BROAD LOW PRESSURE AREA OVER
THE CENTRAL GULF...SLOWLY TRACKING WESTWARD TOWARDS MEXICO OVER
THE WEEKEND. THE 06Z NAM SHOWS GENERALLY SHOWS THE SAME TRACK AS
WELL. WITH ALL OF THE FORECAST MODELS SHOWING THE MID/UPPER RIDGE
HOLDING STRONG OVER OUR REGION...THE GENERALLY W TO WNW TREND IS
PREFERRED...AND MOISTURE FROM THIS SYSTEM WILL GENERALLY REMAIN
OVER THE GULF DURING THE PERIOD. AGAIN...ANY SLIGHT DEVIATION
NORTH OF THE TRAJECTORY OF THIS SYSTEM COULD BRING A SUDDEN
INCREASE IN MOISTURE OVER OUR REGION.
DML
MARINE...
A SURFACE TROF WILL CONTINUE TO BRING HIGHER CHANCES OF SHOWERS
AND THUNDERSTORMS TODAY. OTHERWISE...A SOUTHEAST TO EASTERLY FLOW
WILL GRADUALLY INCREASE THIS WEEK AS THE PRESSURE GRADIENT
INCREASES BETWEEN HIGH PRESSURE OVER THE SOUTHEAST U.S. AND A
BROAD TROF OVER THE SOUTHERN GULF OF MEXICO. THIS PROLONGED
SOUTHEAST TO EASTERLY FETCH WILL CONTINUE TO BRING TIDE LEVELS 1
TO 2 FEET ABOVE PREDICTED VALUES THIS MORNING AND AGAIN WEDNESDAY
MORNING. THUS...COASTAL FLOOD ADVISORIES CONTINUE FOR THE LA
COAST THROUGH WEDNESDAY MORNING.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 87 74 89 72 91 / 40 20 20 10 10
KBPT 86 76 89 74 90 / 50 30 30 20 10
KAEX 91 69 92 70 94 / 20 10 10 10 10
KLFT 89 72 90 70 92 / 30 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: EAST CAMERON...IBERIA...ST. MARY...
VERMILION...WEST CAMERON.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH WEDNESDAY MORNING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jun 19, 4:24 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CDT TUE JUN 19 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 201100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 424 AM CDT TUE JUN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE HIGHEST PROBABILITY OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA TODAY...AND THE SURFACE TROUGH RESPONSIBLE WILL BE SLOW TO PUSH WEST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PRECIPITATION CHANCES WILL BEGIN TO DIMINISH BY THURSDAY INTO THE WEEKEND AS A LARGE MID TO UPPER LEVEL RIDGE BUILDS OVER THE REGION. THIS WILL ALSO BRING AN INCREASE IN AFTERNOON HIGH TEMPERATURES DURING THIS PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-201100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 424 AM CDT TUE JUN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A MODERATE SOUTHEAST TO EASTERLY FLOW TODAY WILL CONTINUE TO BRING TIDE LEVEL 1.0 TO 2.0 FEET ABOVE PREDICTED VALUES THIS MORNING ALONG THE LOUISIANA COAST...WHERE COASTAL FLOOD ADVISORIES CONTINUE TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TIDE LEVELS WILL CONTINUE TO BE ELEVATED TO 1.0 TO 1.5 FEET ABOVE PREDICTED VALUES ALONG THE LOUISIANA COAST WEDNESDAY MORNING. ALSO...THE POTENTIAL FOR TROPICAL DEVELOPMENT CONTINUES OVER THE GULF LATER THIS WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:13 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.